What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 5, 3:21 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 5, 3:21 PM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
421 PM EDT Wed Jun 5 2019
.Mesoscale Update...
Issued at 415 PM EDT Wed Jun 5 2019
Atmosphere has destabilized and storms have initiated over Illinois
and Indiana. Decent focus from just north of Vincennes to near
Seymour. Strong instability in place with sfc-based CAPE over 3000
J/kg, and well over 1000 J/kg of downdraft CAPE across all of
southern Indiana and most of north central Kentucky. Main threat
will be damaging winds, primarily of the pulse variety, but there is
just enough shear that we can't rule out enough organization for
storms to develop a cold pool and start diving southward. Southern
boundary of WW 332 may be generous by a row of counties to cover
that possibility.
&&
.Short Term...(This evening through Thursday)
Issued at 320 PM EDT Wed Jun 5 2019
Current synoptic setup has a cut-off low over New Mexico with weak
upper ridging to the north and zonal upper-level flow over the Ohio
Valley. Isolated afternoon pop up showers and thunderstorms are
still a possibility today as we sit within a moist and unstable air
mass with CAPE values exceeding 3000 J/kg. Deep level shear is less
impressive, which would suggest that any storms that do develop
would be pulsey in nature. Hazards associated with any isolated
afternoon/early evening storms would be brief heavy rain, local
gusty winds and possible hail. Surface winds from the southwest will
continue to gust into the low 20mph range until near sunset.
A 500 mb shortwave, currently over the Great Lakes, will travel east
throughout the evening. Models are in fair agreement with a line of
storms moving south into southern Indiana later this evening into
the overnight hours. The 05/17Z HRRR brings this line into southern
Indiana by 06/00Z, but shows a weakening trend as it moves into
central KY. The 3K NAM is a bit slower with a showtime of 06/02Z,
but agrees with the weakening trend. SPC has placed a portion of our
western southern Indiana counties with an Enhanced Risk and the rest
of our forecast area within a Slight Risk with the most likely
hazard being damaging winds. Short range models show most of this
activity moving out of our area by Thursday morning.
We'll remain in an unstable environment Thursday as the cut-off low
edges closer from the west bringing continued chances of showers and
thunderstorms enhanced by diurnal instability. Forecast soundings
show a drastic decrease in wind speed aloft, with speeds less than
20 knots up to 400mb. This will result in slow moving storms, which
could pose localized flooding issues anywhere heavy rain should
occur. Expect to see broken to overcast skies with max temps
reaching into the low 80s with dewpoints sitting uncomfortably in
the upper 60s to lower 70s.
.Long Term...(Thursday night through Wednesday)
Issued at 300 PM EDT Wed Jun 5 2019
Thursday Night...
Scattered showers and storms will likely continue into at least the
first part of the Thursday night time frame, until instability is
lost. The pulse severe threat will likely be diminishing, however
the localized Flash Flooding threat will likely linger a bit as
storms will be nearly stationary and should be quite efficient
rainfall producers.
Friday - Monday...
The well-advertised cutoff low will move into and wobble around the
TN Valley through the weekend. This feature will provide focus for
scattered to numerous showers and storms through the weekend as
waves of energy rotate around the parent low. Waves of deeper
moisture will also rotate into the region at times, providing
precipitable water values up around 2" at times. A localized Flash
Flooding threat is expected to continue during this time, and may
increase with each round of storms, especially for areas that see
repeated instances of heavy rain.
Given extensive cloud cover and plenty of precipitation, look for
small diurnal temperature ranges through the weekend. Highs should
mostly be in the upper 70s and low 80s, while lows should mostly be
in the 65 to 70 degree range.
Monday Night - Wednesday...
The parent low will be over the Gulf Coast region by this time, and
will likely be swept by a northern stream shortwave trough. This
will help to push the deep moisture out of our region, and will also
swing a notable cold front through our region Monday night. As a
result, we'll see a return to dry and pleasant conditions through
mid week. Highs are expected to run a bit below normal in the upper
70s to around 80. Meanwhile, lows will drop into the upper 50s and
low 60s as dew points trend lower in the Canadian origin airmass.
&&
.Aviation...(18Z TAF Issuance)
Updated at 150 PM EDT Wed Jun 5 2019
The Ohio River Valley sits within an unstable airmass with several
triggers available for producing isolated showers/storms this
afternoon. Confidence is low as to exactly where and when this could
occur, so have included mention of VCSH to account for this. Current
radar is showing a couple showers popping up south of KBWG, but a
weak cap at 5000 ft seems to be inhibiting TS potential at this
time. Short range models agree that a line of showers and storms
with damaging wind potential will approach the area tonight. Expect
MVFR, possibly IFR, CIG and VIS with any of these stronger cells.
Winds predominately will be out of the SW today with gusts into the
low 20kt range. Will monitor any isolated convective growth this
afternoon closely, as well as this evening's line of showers/storms.
Will update promptly as needed.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Mesoscale...RAS
Short Term...CG
Long Term...BJS
Aviation...CG
Hazardous weather outlook, Jun 5, 2:31 PM EST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
331 PM EDT Wed Jun 5 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
331 PM EDT Wed Jun 5 2019 /231 PM CDT Wed Jun 5 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Chance of isolated severe thunderstorms are still possible this
afternoon through this evening. These storms will be capable of
damaging winds, large hail, heavy rainfall, and lightning. A line of
storms will move through the area this evening into the early
morning hours. The main hazard associated with this line is potential
damaging winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Storm chances will likely continue into early next week as a slow
moving low pressure system over the central United States approaches
our area. Localized heavy rainfall and a few strong to severe storms
will be possible during this timeframe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Wednesday.
CG/BJS
In the hours before
Local storm report, Jun 5, 5:06 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 1 NNW CHINA 38.83N 85.34W
06/05/2019 JEFFERSON IN 911 CALL CENTER
REPORT OF TREES DOWN ALONG STATE ROAD 62
NEAR CHINA MANVILLE RD.
&&
JMLSpecial weather statement, Jun 5, 5:18 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
618 PM EDT Wed Jun 5 2019
INZ079-KYZ032-052230-
Jefferson-Trimble-
618 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON AND
NORTHERN TRIMBLE COUNTIES...
At 618 PM EDT, a strong thunderstorm was located near Madison, moving
southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Madison, Brooksburg and Manville.
LAT...LON 3886 8520 3869 8520 3870 8522 3873 8524
3874 8527 3874 8533 3870 8531 3873 8537
3880 8536 3889 8527
TIME...MOT...LOC 2218Z 300DEG 23KT 3876 8532
JDGLocal storm report, Jun 5, 5:27 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 E MADISON 38.76N 85.33W
06/05/2019 E0.88 INCH JEFFERSON IN PUBLIC
&&
JMLLocal storm report, Jun 5, 5:29 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 1 S BELLEVIEW 38.83N 85.37W
06/05/2019 JEFFERSON IN 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN AT SR
250 AND GRAHAM RD.
&&
JMLLocal storm report, Jun 5, 5:56 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 ESE CAMPBELLSBURG 38.65N 86.25W
06/05/2019 WASHINGTON IN 911 CALL CENTER
DEBRIS IN THE ROADWAY (BARN SIDING) ON SR 60
IN CAMPBELLSBURG, IN.
&&
JMLLocal storm report, Jun 5, 5:57 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG CLAYSVILLE 38.62N 86.28W
06/05/2019 WASHINGTON IN 911 CALL CENTER
TREE DOWN IN CLAYSVILLE, IN ALONG W LOST
RIVER RD.
&&
JMLNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841445, 841448, 841449, 841452, 841453, 841455, 841456, 841457, 841458, 841459, 841460, 841462, 841463, 841436, 818106, 818107, 818108, 841438, 841441, 841434, 841442.